Hello, After 14 years of gynecomastia, I suddenly had unexpected improvements in it when I started supplementing Vitamin D and Vitamin D. I am 32. I had developed increased sweating, high cholesterol and progressively worsening constipation every winters over last 8, 6 and 2 years resp. I eventually narrowed it down to D3 deficiency, and my blood levels a year back were 8ng. I got decent improvements with supplementing D3, with occasional magnesium footbath once every few weeks. Few weeks back however, I overdid magnesium and worsened constipation as a result. Out of sheer luck I thought to try B12, since it might be antagonistic to Mag, and immediately within a week had respectable (10% or so) reduction in my gyno. I now take 5000mcg of B12 everyday, sublingually before lunch, and D3 every 6 days @10,000 IU daily after lunch. But my gyno goes little bit down only on regularly supplementing both and not just any one. I would be thankful for any assistance on how should I proceed. While I can take these two regularly, I am wondering if I have any underlying condition that could be causing low activity of B12/D3. My B12 levels a year back were 400, not high but not low either. The only other health problem I have had since when I was young is halitosis.
I have some questions or need clarifications. You meant you are 32 years old? If you take 10,000iu 6 days a week do you have an up-to date/current Vitamin D level? Out of all the questions, this is the most important? Over doing magnesium should cause “loose bowels” and not constipation. You also said “worsened constipation” so does this mean constipation is a regular issue for you? Is there a reason you cannot “ingest” magnesium supplements? Do you have any other health issues and if so are you taking any medications and if so what are they? Are you taking 5000 or 500 of B12? Do you take the D right after lunch or is there a time elapse? (It should be with food.)
Thanks for your response. I am 32 years old. No I have not tested D3 of late but my D3 symptoms have been quite worse recently. Those symptoms are quite sensitive to other supplements, like Shilajit (contains iron) which worsened my constipation drastically. If I dont take any of the stuff which accidentally worsens my symptoms they then improve consistently, I thought I will get tested once I have had substantial improvement. Plus its a bit expensive in my country for my income level (PhD student).
I am taking 5000mcg of sublingual B12 before lunch, and tablet D3 almost immediately after lunch. I prefer foot bath since Mag Citrate causes some sleep issues, and they are much more expensive than MgCl form. Mag I have observed in me basically holds up D3, and D3 is then released slowly over the week. So my symptoms improve over the week if I take Mag with D3. With excess mag it probably held up too much D3, and taking B12 reduced Mag somewhat. I got immediate improvement the next day.
Part of reason I want to get a better idea of some third factor causing perhaps low B12/D3 tissue level is to not worry about how every small thing will effect my D3 level. I am even avoiding carrots, I observed a big reduction in my libido (D3 and Vit A are antagonistic) after few days of carrot binge. Even taking 100mcg Vitamin K2 once severely increased my sweating the next day.
I am not taking any other supplements. I tried methylfolate few days back, it just gave me a mild headache within few hours and nothing else.
Sorry more questions. Do you have any result from a Vitamin D test that shows what your level is after taking the 10,000iu for 6 days a week and you would have had to take that amount for 8 weeks before testing? What country do you live in? You talk about D3 symptoms being worse lately. Please list the symptoms? How much do you weigh? Vitamin D goes by weight. If things are worse lately, are you under a lot of stress? Besides constipation do you have any other “gastric” issues? I am not sure you are taking “enough Vitamin D” by the things you are telling me. Did you ever have any thyroid tests? D3 needs to be taken with a snack or meal that has a fat in it for better absorption. As for all of the interactions with supplements, I can not explain this. Many people with low D3 levels have low B12 levels but I think you are taking way too much B12. Only “preformed Vitamin A” like retinols affect Vitamin D receptors. There is no proof regular Vitamin A does this unless there has been new research that I am unaware of. I am also trying to reconcile the K2 and increased sweating. D3 does need lot’s of magnesium and taking magnesium chloride would be fine. You asked “if I have any underlying condition that could be causing low activity of B12/D3.” I no it sounds strange but it really sounds like you have low D3 levels even though on average you are taking 8500iu a day. So if for example you took a D test right now, if it came up low, we would need to figure out why. Look forward to your answers.
No I have not retested Vitamin D. My symptoms: poor libido, constipation (so I earlier drank say 1 liter of water to get things going, eventually 2 liters, now 2 liters plus I have to go 2-3 times), increased forehead sweating, afternoon sleep (even with sleeping well at night). All these resolve when I have taken D3 without any other stuff interacting with it. Over last year I have mistakenly taken or had unexpected negative reaction to K2, Carrots, B-Complex (syn. Folic acid) and Iron supplements, all of which have taken aback my progress on most these symptoms.
My life stress is no more or less, I do sleep well, do some weightlifting, eat good clean diet with hardly any junk. I weigh 75kgs at 5’8″.
I take D3 with lunch which has fat, by form of cottage cheese and/or yogurt.
I am in India. The Ultrasensitive LC-MS/MS is about 10% of my grad stipend.
A doctor last year gave me a small round of antibiotics for halitosis (did not have any impact), so I am wondering if I should get tested for Pylori, which is the only explanation I have found on web for causing poor D3/B12 activity. I am looking for possible more ways this might be happening.
Have you changed “brands” of Vitamin D at all? My thought would be that maybe if you have switched then the ,new brand does not contain as much Vitamin D as the old brand. If you had a gastro issue, then Vitamin D may not be absorbing correctly. This would mean you would have to take higher than normal amounts of Vitamin D to maintain levels OR change the method of delivery to, for example, oral spray. Without any new D level to look at, it makes it really hard for me to decide anything or what the problem might be. I do understand that “cost” may be an issue for a lot of people. You could just try increasing your dose of Vitamin D as an experiment. Not sure why you were only taking the 10,000iu 6 days a week and not 7. You could start there or just start taking 15,000iu everyday and see what happens. Be aware that I don’t think you are getting enough magnesium either! Magnesium deficiency symptoms are but not limited to Irritability or anxiety, Nausea, Headaches, Insomnia, Fatigue, Muscle cramps/twitching, Weakness and constipation. You have some of those symptoms. Just to let you know in some countries acceptable B12 levels start at 500-550pg/ml this equals 461pmol/l. So your 400 in those countries could be considered low. Later today when I have a little more time, I will look up information on what you said “if I should get tested for Pylori”. I will post again either way after that.
Your lab might be the biggest and best in India, I am just trying to tell you that in some other countries, they start their B12 levels “higher” and say that is healthier. Unfortunately the USA has a lower level like your lab. Well it does say that H. Pilori can cause Halitosis. I found a posting on the internet where the person was being treated with antibiotics and said this “Day 2, 3, 4, made me tired, unable to sleep, nauseous, metallic taste, and diarrhea.” Notice the “metallic taste”. Now I do know that Vitamin D is very good for curing/controlling H. Pilori see https://clinicaltrials.gov/ct2/show/NCT03142620. So this is just a thought. Maybe if you kept taking a higher amount of Vitamin D, it just may be helping get rid of the Pilori but unfortunately it might take a while to get rid of the metallic taste because maybe it is also coming from Die-off of the bacteria. (That person also added pro-biotics to her treatment above.) What puzzles me is if Vitamin D helped your symptoms before, it almost sounds like it is “being diverted” to some other problem. Vitamin D can make ANY mineral and/or some Vitamins go low for example the B’s.